I Have Moveable Lumps Following Lip Enhancement, What's The Cause? What Can I Do?

had a lip enhancement injected to the top lip. 3 months after the procedure I was left with hard moveable pea like lumps under the skin. Thesse lumps have now increased in quantity and size and entered my cheeks, lower lip and are of larger size. Stupidly I kept no information the Harley Street Dr, or the product that was used. Juverderm rings a bell, but I'm not 100% sure on this? The roof of my mouth is also stinging. These hard peal like balls move about?

Doctor Answers 4

Bumps after lip filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Lip filler bumps is fairly common after filler.  The bumps can occur early on and many settle down.  Although massage after filler is considered a mainstay, beware that massage can drive the filler into another location if done too early.  

Reasons for bumps after filler:

  • Technique- Filler may have been used too superficially or wrong type of filler
  • Mouth movements- In some patients their movements can promote the accumulation of bumps and an alternative technique can be advocated.

Treating lip filler bumps:

  • Observation +/- massage-  Should be done for almost all lip filler bumps for 2 weeks.  For our patients we usually advocated massage after 48-72 hours to let the filler settle into place.
  • Reversal- A reversal agent can be used such as Vitrase to dissolve the filler if there is a large obvious persistent bump
  • Additional filler- An expert filler injector can used improved technique to mask the lip bumps.

The application of lip filler is very technical and should be done by an expert injector.


Chicago Facial Plastic Surgeon
4.8 out of 5 stars 171 reviews

See a plastic surgeon

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
If you don't remember who your injector was, please find an experienced board certified plastic surgeon for a physical examination of your concern. They will provide you with a suitable treatment. It would be great if you could remember the product that was injected. If it was Juvederm, then hyaluronidase may be used to dissolve these lumps. However, first the lip enhancement product used has to be determined. Best of luck.

Lip Lumps

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

harly street is the most expensive district in London.

it could be Juvederm but usualy it does not stay that long.

If you think it is Juvederm then try Hyalurinidase, if it does not disolve it then direct excision of the lumps

 

Samir Shureih, MD
Baltimore Plastic Surgeon

I'd suggest you see a board-certified physician

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

First, I'm unsure what a "Harley Street Dr" is, but the fact that you can't find this injector would seem to be a giant red flag! I would suggest you see a board-certified physician - either a plastic surgeon or a dermatologist - for an evaluation. Large lumps that move like this are not normal and cause great concern. If it was Juvederm or another HA filler it can be dissolved with hyaluronidase. In all honesty, I've never seen or heard of bumps like this that are moving around from fillers like these and growing in size and quantity. Please make an appointment with an experienced physician.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.